Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Numbness, Radiating Pain, Burning, Tingling.
Nov 6, 2013

For the past two months I have been dealing with some bothersome symptoms. It started with numbness in my right foot, then a week later in my right hand, and right side of body. It then moved into cranial type nerves at times. I have also had the numbness and radiating pain on my left side as well. I have had HIV for around 6.5 years. I have been on meds for 1.5 years. My CD4 count is 435 at last visit and am undetectable. I am on Reyataz, Truvada, Norvir Combo. I was wondering if the meds could be causing these symptoms, or if it is possible that the HIV itself could be causing inflammation in muscles that blocks off nerves, or related to the virus itself. I was also extremely physically active prior to numbness, and was wondering if bone thinning or anything could cause issues that would cause nerve issues in spine. Kind of a loaded question, but any insight would be helpful. My ID doctor doesn't seem to know the answers.

Response from Dr. Henry

It would be very unusual for either HIV or HIV-drugs to cause neurologic symptoms in the pattern you describe (right sided first then facial then left sided), If persistent or progressive would consider seeking neurology consultation. If problems continue to be severe and no other explanation found then a trial switch to an alternative HIV regimen sometimes is considered for several months to observe any change in the pattern of the symptoms (ie switch off boosted PI to a NNRTI or integrase based regimen depending on treatment and resistance history). KH



Previous
Taking same hiv/aids meds for 8 years
Next
Probiotics?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement